Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 4, 2007, 1:26 PM CDT for Jackson County, Pottawatomie County, Kansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 1:26 PM CDT (18:26 UTC)
- Expired
- Jul 4, 2007, 2:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Jackson County, KS, Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 43 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 1:30 PM CDT | HAIL 1 | 5 N Emmett, KS | REPORTED BY A ST MARYS PD SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 041825 SVRTOP KSC085-149-041900- /O.NEW.KTOP.SV.W.0053.070704T1826Z-070704T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 126 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL JACKSON COUNTY IN NORTHEAST KANSAS... EAST CENTRAL POTTAWATOMIE COUNTY IN NORTHEAST KANSAS... * UNTIL 200 PM CDT * AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF EMMETT...OR ABOUT 28 MILES NORTHEAST OF MANHATTAN...MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... EMMETT... LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3946 9598 3939 9621 3923 9621 3925 9592 $$
2 follow-up statements
000 WWUS53 KTOP 041845 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 145 PM CDT WED JUL 4 2007 KSC085-149-041900- /O.CON.KTOP.SV.W.0053.000000T0000Z-070704T1900Z/ JACKSON-POTTAWATOMIE- 145 PM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR EAST CENTRAL POTTAWATOMIE AND WEST CENTRAL JACKSON COUNTIES... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR EMMETT...OR ABOUT 27 MILES EAST OF MANHATTAN...MOVING SOUTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... EMMETT. IF YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE LIKELY IN SEVERE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3942 9599 3938 9616 3923 9621 3925 9592 $$
000 WWUS53 KTOP 041902 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 202 PM CDT WED JUL 4 2007 KSC085-149-041912- /O.EXP.KTOP.SV.W.0053.000000T0000Z-070704T1900Z/ JACKSON-POTTAWATOMIE- 202 PM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POTTAWATOMIE AND WEST CENTRAL JACKSON COUNTIES HAS EXPIRED... AT 202 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR INDICATED THAT VERY HEAVY RAIN...HAIL UP TO THE SIZE OF PENNIES...AND GUSTY WINDS WERE LIKELY FROM THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3942 9599 3938 9616 3923 9621 3925 9592 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:07 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 4, 12:07 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1207 PM CDT WED JUL 4 2007 .PREV DISCUSSION /348 AM WED JUL 4/... LATEST WATER VAPOR AND RADAR SHOWING VORT MAX/POSSIBLE MCV DROPPING SOUTHEAST THROUGH SOUTHWEST NE WITH ASSOCIATED CLUSTER OF CONVECTION MAKING A RUN TOWARDS THE NORTH CENTRAL COUNTIES OF THE CWA. A SHORTWAVE TROUGH EXTENDS NORTHEAST FROM THE CONVECTION INTO THE UPPER MS VALLEY. THIS PORTION OF THE TROUGH IS HELPING TO PUSH A COLD FRONT SOUTHWARD ACROSS EASTERN NE WITH SCT CONVECTION ALONG IT. AN OUTFLOW BOUNDARY PUSHING EASTWARD TOWARDS NORTHCENTRAL COUNTIES IS AIDING EASTWARD PROGRESS OF CONVECTION...BUT WARMER TEMPS ALOFT IS WEAKENING IT AS WELL. WILL KEEP HIGHER POPS THIS MORNING ACROSS THE NORTHERN CWA IN CLOSER PROXIMITY TO CNTRL KS CONVECTION AND WHICH WILL BE IMPACTED EARLY THIS MORNING WITH FROPA. CLOUD COVER WITH CONVECTION TO THE NORTH AND WEST WILL LIMIT HEATING THIS MORNING...BUT MID LEVEL COOLING WILL ALSO WEAKEN CAPPING ACROSS THE NORTH AND STEEPEN LAPSE RATES SO ADDITIONAL DEVELOPMENT ALONG THE FRONT BEFORE NOON IS POSSIBLE WITH SHORTWAVE APPROACHING. THIS WILL BE THE TREND SOUTHWARD ACROSS THE CWA INTO THE AFTERNOON WITH HEATING AND FURTHER DESTABILIZATION...BUT CONVECTIVE TRENDS ACROSS THE NORTHERN COUNTIES SHOULD BE DECREASING AS THE AFTERNOON PROGRESSES. ALTHOUGH INSTABILITY IS STRONG...LACK OF STRONGER SHEAR WOULD SUGGEST THAT SEVERE THREAT WILL BE LIMITED...WITH STRONG GUSTY WINDS...BRIEF VERY HEAVY RAIN AND MAYBE SOME HAIL WILL BE THE PRIMARY THREATS. DO NOT EXPECT ANY HEAVY RAINFALL TO BE PROLONGED ENOUGH OR WIDESPREAD ENOUGH TO WARRANT A WATCH ACROSS THE SOUTHERN PORTIONS OF THE CWA WHERE FLOODING RECENTLY OCCURRED. FOR TONIGHT...AS FRONT MOVES SOUTHWARD THE BETTER CHANCES FOR CONVECTION WILL SHIFT TO THE SOUTHERN CWA...MAINLY IN THE EVENING BEFORE SUNSET. HAVE REMOVED POPS ACROSS THE NORTHERN CWA...THEN WENT DRY ALL AREAS FOR THURSDAY AS DRIER AIR TRIES TO EDGE INTO THE CWA AND FOCUS FOR PRECIP CHANCES ACROSS THE SOUTH DIMINISHES. FEW CHANGES MADE TO TEMPS TONIGHT OR ON THURSDAY WITH LIGHT WINDS IN THE WAKE OF THE WEAK FRONT. WITH MORE SUN AND WARMER 850 TEMPS MANY AREAS...HIGHS INTO THE LOWER 90S MOST AREAS LOOKS GOOD. AS UPPER RIDGE IN THE WESTERN U.S. BUILDS EASTWARD INTO THE WEEKEND AND WARMER TEMPS ALOFT ADVANCE EASTWARD AS WELL...HIGHS IN THE 90S THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK IN THE CURRENT LOOK ON TRACK. LITTLE OF NO CHANGE MADE TO FORECAST BEYOND SATURDAY. && .AVIATION...UPDATED MAIN CHALLENGE WITH FCST IS WHETHER TO INCLUDE TS. 17Z SFC ANALYSIS INDICATES FRONTAL BOUNDARY IS SOMEWHERE IN THE VCNTY OF THE KS RIVER. AN OUTFLOW BOUNDARY HAD PUSHED AHEAD EARLIER THIS MORNING. WITH MOST OF THE LOW LEVEL CONVERGENCE ALONG THIS OUTFLOW...CU FIELD HAS DEVELOPED ACROSS EAST CENTRAL KS. THIS MAY BE WERE THE MORE ORGANIZED CONVECTION TAKES PLACE...NEAR THE I-35 CORRIDOR. THEREFORE WILL CONTINUE WITH VCTS ONLY AT FOE...TOP AND MHK. GIVEN CAPES GREATER THAN 2000 J/KG...WOULD EXPECT DECENT INTENSITY WITH VSBY FALLING TO AROUND 1SM AND CIGS BETWEEN 2-3 KFT WITHIN THE TS. LIGHT WINDS THROUGH THE DEPTH OF THE TROPOSPHERE WOULD YIELD MEAN STORM MOTIONS OF ABOUT 36008KT. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 4, 4:33 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 433 AM CDT WED JUL 4 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-050945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 433 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY AND PRIMARILY FOR AREAS SOUTH OF I 70 THIS EVENING. ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD WITH ANY THUNDERSTORMS... GUSTY WINDS AND SOME SMALL HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE AREA MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:28 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 32 min |
| Jul 4, 2:34 PM CDT | Tornado Warning | TOP | Jackson, Shawnee | 11 min |
| Jul 4, 2:51 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 39 min |
| Jul 4, 3:02 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 28 min |
| Jul 4, 3:31 PM CDT | Severe Thunderstorm Warning | TOP | Douglas | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.